Alert archive / Oklahoma / Wind Advisories in 2006

Wind Advisory 23, NWS Norman, OK

November 14, 200648 counties in Oklahoma; 8 counties in Texas

NWS Norman, OK issued this wind advisory at Nov 14, 2006, 12:08 PM CST for 48 counties in Oklahoma; 8 counties in Texas. It took effect at Nov 15, 2006, 12:00 AM CST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Nov 14, 2006, 12:08 PM CST (18:08 UTC)
In effect from
Nov 15, 2006, 12:00 AM CST
Expired
Nov 15, 2006, 6:00 PM CST
In force
18 hr
Issued by
NWS Norman, OK
All 56 counties

Alfalfa County, OK, Atoka County, OK, Beckham County, OK, Blaine County, OK, Bryan County, OK, Caddo County, OK, Canadian County, OK, Carter County, OK, Cleveland County, OK, Coal County, OK, Comanche County, OK, Cotton County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Garfield County, OK, Garvin County, OK, Grady County, OK, Grant County, OK, Greer County, OK, Harmon County, OK, Harper County, OK, Hughes County, OK, Jackson County, OK, Jefferson County, OK, Johnston County, OK, Kay County, OK, Kingfisher County, OK, Kiowa County, OK, Lincoln County, OK, Logan County, OK, Love County, OK, Major County, OK, Marshall County, OK, McClain County, OK, Murray County, OK, Noble County, OK, Oklahoma County, OK, Payne County, OK, Pontotoc County, OK, Pottawatomie County, OK, Roger Mills County, OK, Seminole County, OK, Stephens County, OK, Tillman County, OK, Washita County, OK, Woods County, OK, Woodward County, OK, Archer County, TX, Baylor County, TX, Clay County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wichita County, TX, Wilbarger County, TX

The radar

The Norman radar (KTLX), 81 km from the middle of the area, began a volume at 18:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 6.1 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2006-11-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2006-11-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 109 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1290 m above ground
0-6 km bulk shear
71 kt
0-1 km storm-relative helicity
109 m²/s²
0-3 km storm-relative helicity
180 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Nov 14, 11:40 AM CST, 28 minutes earlier.

Area forecast discussion, Nov 14, 11:40 AM CST, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1140 AM CST TUE NOV 14 2006

.UPDATE...
FORECAST IS ON TRACK SO NOT PLANNING ANY SUBSTANTIAL CHANGES TO
THE GRIDS. HOWEVER WE ARE UPGRADING THE HIGH WIND WATCH TO A
WARNING AND EXPANDING IT A LITTLE FARTHER SE...AND POSTING A WIND
ADVISORY FOR THE REST OF OUR SE ZONES. START/END TIMES ARE
STAGGERED FROM NW TO SE PER OUR CURRENT THINKING ON ARRIVAL OF
STRONGER WINDS. VERY IMPRESSIVE SYSTEM IS PROGGED BY NAM TO
PRODUCE 0-1KM WINDS IN 45-60KT RANGE AND 850 WINDS IN 65-75 KT
RANGE. PROGGED W-E MSL PRESSURE DIFFERENCE OF 30MB FROM W OK
PANHANDLE TO E OK BORDER WED MORNING HAS NOT BEEN OBSERVED IN A
LONG TIME - IF EVER. WE WILL BEEF UP THE WORDING IN THE NOON HWO
AND AN UPDATED NPW WHICH WE HOPE TO HAVE OUT BY NOON. 24

&&

.PREV DISCUSSION... (ISSUED 330 AM CST TUE NOV 14 2006)

DISCUSSION...
QUIET DAY TODAY... RELATIVELY SPEAKING... IN ADVANCE OF VERY POTENT
STORM SYSTEM... WHICH WILL AFFECT AREA TONIGHT AND WEDNESDAY. SYSTEM
CURRENTLY MAKING ITS WAY THROUGH THE CENTRAL ROCKIES WILL DEEPEN
LATER TODAY AS IT MOVES OUT INTO THE SOUTHERN PLAINS. ALTHOUGH THERE
WILL BE SOME COOLER AIR AND A CHANCE FOR A FEW SHOWERS... MAIN
IMPACT WILL BE THE WINDS. SFC FRONT WILL MOVE VERY QUICKLY EAST AND
SOUTHEAST ACROSS OKLAHOMA AND NORTH TEXAS THIS EVENING SHIFTING THE
WINDS TO THE NORTH AND NORTHWEST AT SPEEDS APPROACHING 40 MPH
SUSTAINED WITH GUSTS OVER 50 MPH LIKELY. WILL EXTEND THE HIGH WIND
WATCH FURTHER EAST AND TAKE IT THROUGH 18Z ON WEDNESDAY AS DEEP
MIXING OVERNIGHT INTO THE DAY ON WEDNESDAY WILL ALLOW SOME OF THE
VERY STRONG WINDS JUST OFF THE SURFACE TO MIX DOWN CREATING EXTREME
WIND GUSTS. MODELS CONT TO INDICATE WINDS JUST OFF THE SURFACE OF 50
TO 65 KNOTS MOVING INTO THE AREA LATE TONIGHT INTO WEDNESDAY
MORNING.

WILL KEEP RAIN CHANCES IN FOR TONIGHT AS POST-FRONTAL PRECIP
DEVELOPS MAINLY ACROSS EASTERN TWO-THIRDS OF  AREA. MAY BE JUST
ENOUGH ELEVATED INSTABILITY FOR AN ISOLATED THUNDERSTORM AS WELL. AS
UPPER WAVE MOVES ACROSS WED MAY SEE SOME LINGERING SHOWERS THROUGH
THE MORNING HOURS. BY WED AFTN... AS SYSTEM BEGINS TO LIFT OUT...
COLUMN BECOMES MORE SATURATED AND WITH POSSIBLE PRECIP MAY LIMIT
MIXING ALLOWING WIND SPEEDS TO GRADUALLY DECREASE. STILL APPEARS
WIND ADVISORY CRITERIA WILL BE MET THROUGH THE AFTN ON WED ACROSS A
GOOD PART OF OK AND N TX. WILL HOLD OFF ON ANY THIRD PERIOD
ADVISORIES AT THIS POINT AND ALLOW HIGH WIND WATCH TO SUFFICE FOR
NOW.

WILL ALSO NEED TO WATCH WESTERN NORTH TEXAS COUNTIES FOR POSSIBILITY
OF MEETING RED FLAG CRITERIA ON WED. WIND SPEEDS WILL BE MET...BUT
RH WILL BE BORDERLINE AT THIS POINT DURING THE AFTN HOURS. FOR NOW
WILL ADDRESS ISSUE IN FIRE WEATHER FORECAST DISCUSSION.

BEYOND WEDNESDAY THINGS QUIET DOWN WITH PROGRESSIVE ZONAL FLOW CONT
WITH THE OCCASIONAL WEAK FRONTAL PASSAGE. ONE OF THESE COMES THROUGH
ON FRIDAY. NOT MUCH COOL AIR WITH THE INITIAL BOUNDARY BUT COOLER
AIR FILTERS IN OVER THE WEEKEND. ANOTHER WARM UP ANTICIPATED FOR THE
FIRST PART OF NEXT WEEK. REMAINDER OF FORECAST REMAINS DRY.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  67  41  50  31 /  10  30  30   0
HOBART OK         71  38  57  28 /  10  10   0   0
WICHITA FALLS TX  75  44  58  33 /  10  10   0   0
GAGE OK           69  33  53  22 /  10  20   0   0
PONCA CITY OK     62  39  48  29 /  10  60  40   0
DURANT OK         73  47  51  34 /  10  40  30   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...HIGH WIND WARNING FROM 9 PM THIS EVENING TO 3 PM CST WEDNESDAY
     FOR OKZ007-OKZ008-OKZ012-OKZ013-OKZ017-OKZ018-OKZ019-OKZ020-
     OKZ023-OKZ024-OKZ025-OKZ026-OKZ027-OKZ028-OKZ029-OKZ030-
     OKZ035-OKZ036-OKZ037-OKZ038-OKZ044.

     HIGH WIND WARNING FROM 6 PM THIS EVENING TO 12 PM CST WEDNESDAY
     FOR OKZ004-OKZ005-OKZ006-OKZ009-OKZ010-OKZ011-OKZ014-OKZ015-
     OKZ016-OKZ021-OKZ022-OKZ033-OKZ034.

     WIND ADVISORY FROM MIDNIGHT TONIGHT TO 6 PM CST WEDNESDAY FOR
     OKZ031-OKZ032-OKZ039-OKZ040-OKZ041-OKZ042-OKZ043-OKZ045-
     OKZ046-OKZ047-OKZ048-OKZ050-OKZ051-OKZ052.

TX...HIGH WIND WARNING FROM 9 PM THIS EVENING TO 3 PM CST WEDNESDAY
     FOR TXZ083-TXZ084-TXZ085-TXZ086-TXZ087-TXZ088-TXZ089.

     WIND ADVISORY FROM MIDNIGHT TONIGHT TO 6 PM CST WEDNESDAY FOR
     TXZ090.

&&
Hazardous weather outlook, Nov 14, 12:00 PM CST, 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1200 PM CST TUE NOV 14 2006

OKZ004>048-050>052-TXZ083>090-151200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1200 PM CST TUE NOV 14 2006

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT...

THUNDERSTORM OUTLOOK...
ISOLATED THUNDERSTORMS WILL BE POSSIBLE TONIGHT OVER PORTIONS OF
CENTRAL... NORTHERN AND SOUTHEAST OKLAHOMA... HOWEVER... THE STORMS
ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS.

DISCUSSION...
A STRONG UPPER LEVEL STORM SYSTEM MOVING THROUGH THE CENTRAL AND
SOUTHERN PLAINS TONIGHT WILL DRIVE A COLD FRONT SOUTH ACROSS THE
AREA. ISOLATED THUNDERSTORMS WILL BE POSSIBLE TONIGHT MAINLY
NORTHEAST OF A LINE FROM CHEYENNE... TO HOBART... TO RINGLING.
ALTHOUGH MOISTURE WILL BE QUITE LIMITED... VERY COLD TEMPERATURES
ALOFT ASSOCIATED WITH THE UPPER LEVEL STORM SYSTEM... COULD CREATE
SUFFICIENT INSTABILITIES TO SUPPORT ISOLATED HIGH-BASED
THUNDERSTORMS.

PROBABILITY TABLE...
VALID THROUGH 700 AM CST WEDNESDAY NOV 15.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...30 PERCENT
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...10 PERCENT.

OTHER HAZARDOUS WEATHER...
UNUSUALLY STRONG SURFACE WINDS ARE EXPECTED TONIGHT BEHIND A FAST
MOVING COLD FRONT WITH WIND GUSTS OF 50 TO 60 MPH POSSIBLE IN SOME
AREAS. THESE DANGEROUS WINDS WILL BE STRONG ENOUGH TO CAUSE ISOLATED
STRUCTURAL DAMAGE AND DOWN TREES AND POWER LINES. THE FRONT IS
EXPECTED TO BE ARRIVE IN NORTHWEST OKLAHOMA EARLY THIS EVENING...
AND MOVE RAPIDLY SOUTHEAST ACROSS WESTERN AND CENTRAL OKLAHOMA...
AND THE WESTERN PART OF NORTH TEXAS... BY EARLY WEDNESDAY MORNING.
THE HIGH WINDS ALSO WILL MAKE FOR DIFFICULT DRIVING CONDITIONS
ACROSS OKLAHOMA AND WESTERN NORTH TEXAS ESPECIALLY FOR LIGHT WEIGHT
AND HIGH PROFILE VEHICLES. THESE HIGH WINDS WILL BE WIDESPREAD
ACROSS THE AREA OVERNIGHT AND INTO WEDNESDAY MORNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE EXPECTED.

OTHER HAZARDOUS WEATHER...
THE VERY STRONG WINDS... WITH GUSTS IN EXCESS OF 50 MPH... WILL
PERSIST INTO MUCH OF WEDNESDAY WHILE CONTINUING TO MAKE DRIVING
CONDITIONS DIFFICULT AND ALSO POSING A RISK FROM DOWNED POWER LINES
AND TREES. THE WINDS WILL GRADUALLY SUBSIDE WEDNESDAY AFTERNOON AND
EVENING.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
WEDNESDAY.

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 14, 12:08 PM CSTHigh Wind WarningOUNAlfalfa, Beckham, Blaine, Caddo, Canadian, Cleveland and 28 more27 hr

Nearby

Wind Advisories in Oklahoma, 2006Wind Advisories in Texas, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.